Alert archive / Hawaii / Gale Warnings in 2014

Gale Warning 2, NWS Honolulu, HI

December 13, 2014

NWS Honolulu, HI issued this gale warning at Dec 13, 2014, 3:25 AM HST. It took effect at Dec 13, 2014, 6:00 AM HST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2014, 3:25 AM HST (13:25 UTC)
In effect from
Dec 13, 2014, 6:00 AM HST
Expired
Dec 15, 2014, 3:29 PM HST
In force
57 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WHHW70 PHFO 131325
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
325 AM HST SAT DEC 13 2014

...STRONG WINDS AND HIGH SEAS EXPECTED...

.A WEAKENING FRONT WILL PASS OVER THE STATE THROUGH MONDAY.
STRONG NORTHERLY WINDS ACCOMPANYING THE FRONT WILL PEAK AROUND
SUNDAY...AS WILL A LARGE NORTHWEST SWELL. THUS...WINDS AND SEAS
WILL BE MORE HAZARDOUS THAN USUAL INTO NEXT WEEK.

PHZ120-121-123-124-140230-
/O.UPG.PHFO.SC.Y.0052.141213T1600Z-141213T2200Z/
/O.UPG.PHFO.GL.A.0002.141213T2200Z-141216T0400Z/
/O.NEW.PHFO.GL.W.0002.141213T1600Z-141216T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
325 AM HST SAT DEC 13 2014

...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST
MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...BEGINNING THIS MORNING...EAST WINDS 30 TO 35
  KNOTS WITH HIGHER GUSTS. GALE WARNING WINDS ARE EXPECTED TO
  BEGIN BY THIS AFTERNOON. ROUGH SEAS OF 13 TO 21 FEET. THE
  LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER
EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ119-140230-
/O.UPG.PHFO.GL.A.0002.141213T2200Z-141216T0400Z/
/O.NEW.PHFO.GL.W.0002.141213T1600Z-141216T0400Z/
MAALAEA BAY-
325 AM HST SAT DEC 13 2014

...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM HST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...BEGINNING THIS MORNING...NORTH WINDS 30 TO 35
  KNOTS WITH HIGHER GUSTS. GALE WARNING WINDS ARE EXPECTED TO
  BEGIN BY THIS AFTERNOON. ROUGH SEAS 8 TO 11 FEET. THE LARGEST
  WAVES ARE EXPECTED TO BEGIN SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER
EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110>118-122-140230-
/O.CON.PHFO.SC.Y.0052.141213T1600Z-141216T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
325 AM HST SAT DEC 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING
TO 6 PM HST MONDAY. 

* WINDS AND SEAS...BEGINNING THIS MORNING...NORTHEAST WINDS 25 TO
  35 KNOTS WITH HIGHER GUSTS. SMALL CRAFT ADVISORY WINDS ARE
  EXPECTED TO BEGIN BY THIS AFTERNOON. ROUGH SEAS OF 11 TO 19
  FEET. THE LARGEST WAVES ARE EXPECTED TO BEGIN TONIGHT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
6 follow-up statements
023 
WHHW70 PHFO 141333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 AM HST SUN DEC 14 2014

...STRONG WINDS AND HIGH SEAS EXPECTED...

.STRONG HIGH PRESSURE BUILDING ACROSS THE AREA WILL RESULT IN
STRONG AND GUSTY TRADES THROUGH MONDAY. ALSO..A LARGE NORTHWEST
SWELL HAS RESULTED IN WARNING AND ADVISORY LEVEL SURF FOR THE
NORTH AND WEST FACING SHORES OF MOST ISLANDS.

PHZ119>121-123-124-150245-
/O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
333 AM HST SUN DEC 14 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS
AND ROUGH SEAS OF 13 TO 21 FEET.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER
EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110>118-122-150245-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
333 AM HST SUN DEC 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 

WINDS AND SEAS...NORTHEAST WINDS 25 TO 33 KNOTS WITH HIGHER GUSTS
AND ROUGH SEAS OF 11 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
689 
WHHW70 PHFO 141949
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
949 AM HST SUN DEC 14 2014

...STRONG WINDS AND HIGH SEAS EXPECTED...

.STRONG HIGH PRESSURE BUILDING ACROSS THE AREA WILL RESULT IN
STRONG TRADES WINDS THROUGH MONDAY. A LARGE NORTH-NORTHWEST SWELL
WILL ELEVATE SEAS FURTHER. THIS SWELL IS EXPECTED TO GRADUALLY
TAPER OFF MONDAY AND TUESDAY.

PHZ119>121-123-124-150900-
/O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
949 AM HST SUN DEC 14 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 


WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS OF 13
TO 20 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER
EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110>118-122-150900-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
949 AM HST SUN DEC 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 


WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS 11 TO
18 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER
274 
WHHW70 PHFO 150142
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 PM HST SUN DEC 14 2014

...STRONG WINDS AND HIGH SEAS EXPECTED...

.STRONG HIGH PRESSURE BUILDING ACROSS THE AREA WILL RESULT IN
STRONG TRADES WINDS THROUGH MONDAY. A LARGE NORTH-NORTHWEST SWELL
WILL ELEVATE SEAS FURTHER. THIS SWELL IS EXPECTED TO GRADUALLY
TAPER OFF MONDAY AND TUESDAY.

PHZ119>121-123-124-151445-
/O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
342 PM HST SUN DEC 14 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 


* WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS 12
  TO 18 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER
EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110>118-122-151445-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
342 PM HST SUN DEC 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY. 


* WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KNOTS. ROUGH SEAS 10
  TO 17 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
125 
WHHW70 PHFO 151301
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
301 AM HST MON DEC 15 2014

...GALES AND ROUGH SEAS...

.A STRONG HIGH NORTH OF THE AREA IS PRODUCING STRONG TRADE WINDS
WITH GALES OVER THE WINDIEST AREAS AROUND THE BIG ISLAND AND MAUI.
THESE WINDS ARE CREATING VERY ROUGH SEAS. WINDS ARE EXPECTED TO
DROP BELOW GALE FORCE BY THIS EVENING BUT THE SMALL CRAFT ADVISORY
WILL LIKELY BE EXTENDED.


PHZ119>121-123-124-160230-
/O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
301 AM HST MON DEC 15 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS AND SEAS...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER
EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110>118-122-160230-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
301 AM HST MON DEC 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WINDS AND SEAS...EAST WINDS TO 30 KNOTS. ROUGH SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DONALDSON
606 
WHHW70 PHFO 151920
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
920 AM HST MON DEC 15 2014

...GALES AND ROUGH SEAS...

.A STRONG HIGH NORTH OF THE AREA IS PRODUCING STRONG TRADE WINDS
WITH GALES OVER THE WINDIEST AREAS AROUND THE BIG ISLAND AND
MAUI. THESE WINDS ARE CREATING VERY ROUGH SEAS. WINDS ARE
EXPECTED TO DROP BELOW GALE FORCE BY THIS EVENING BUT THE SMALL
CRAFT ADVISORY WILL LIKELY BE EXTENDED.

PHZ119>121-123-124-160400-
/O.CON.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
920 AM HST MON DEC 15 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 17 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES PROPER
EXPERIENCE AND EQUIPMENT. MARINERS WITHOUT THE PROPER VESSEL AND
EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END.

&&

$$

PHZ110>118-122-160400-
/O.CON.PHFO.SC.Y.0052.000000T0000Z-141216T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
920 AM HST MON DEC 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...EAST WINDS TO 30 KNOTS. ROUGH SEAS TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
756 
WHHW70 PHFO 160129
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST MON DEC 15 2014

...SMALL CRAFT ADVISORY WINDS AND SEAS...

.HIGH PRESSURE NORTH OF THE AREA IS PRODUCING BREEZY CONDITIONS IN
ALL OF THE COASTAL WATERS TONIGHT...AND INTO TUESDAY FOR SELECT
WINDY AREAS AROUND BIG ISLAND AND MAUI COUNTY. WINDS ARE EXPECTED
TO WEAKEN OVER THE NEXT 24 HOURS. A NORTH NORTHWESTERLY SWELL
AFFECTING THE STATE WILL ALSO BE ON THE DECLINE.

PHZ119>121-123-124-161430-
/O.CAN.PHFO.GL.W.0002.000000T0000Z-141216T0400Z/
/O.EXB.PHFO.SC.Y.0052.000000T0000Z-141217T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
329 PM HST MON DEC 15 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.
 

* WINDS AND SEAS...EAST WINDS TO 25 TO 30 KNOTS. ROUGH SEAS UP TO
  13 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-161430-
/O.EXT.PHFO.SC.Y.0052.000000T0000Z-141216T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
329 PM HST MON DEC 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY.


* WINDS AND SEAS...EAST WINDS 20 TO 25 KNOTS. ROUGH SEAS UP TO 13
  FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 12, 8:44 PM HST, 6 hours 41 minutes earlier.

Area forecast discussion, Dec 12, 8:44 PM HST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
844 PM HST FRI DEC 12 2014

.SYNOPSIS...
THE REMNANTS OF AN OLD FRONT WILL CONTINUE TO PRODUCE LIGHT RAIN
OVER WINDWARD AREAS OF THE BIG ISLAND OVERNIGHT BEFORE MOVING
SOUTH OF THE ISLANDS EARLY SATURDAY MORNING. A SHEAR LINE WILL
REACH KAUAI FROM THE NORTHWEST SATURDAY...THEN PUSH DOWN ACROSS
THE OTHER ISLANDS SATURDAY NIGHT THROUGH MONDAY...AND MOVE SOUTH
OF THE BIG ISLAND BY MONDAY EVENING. THE SHEAR LINE WILL PRODUCE
WIDESPREAD...BUT NOT VERY HEAVY RAIN. A LARGE SURFACE HIGH BEHIND
THE FRONT WILL BRING STRONG TRADE WINDS DURING THE WEEKEND. A
LARGE SWELL AND THE STRONG TRADES WILL CREATE VERY ROUGH SEAS OVER
THE WEEKEND AS WELL.

&&

.DISCUSSION...
DRY CONDITIONS PREVAIL ACROSS MOST OF THE STATE ON THIS FRIDAY
EVENING. THE EXCEPTION IS ACROSS THE WINDWARD COAST OF THE BIG
ISLAND...WHERE NUMEROUS SHOWERS AND AREAS OF LIGHT RAIN CONTINUE
ALONG THE REMNANT CLOUD BAND OF A DISSIPATED FRONTAL BOUNDARY.
SURFACE ANALYSIS DEPICTS A COLD FRONT ABOUT 200 MILES NORTHWEST OF
KAUAI...WITH A WEAKENED PRESSURE GRADIENT OVER THE MAIN HAWAIIAN
ISLANDS DUE TO THE PRESENCE OF THE FRONT TO THE NORTHWEST AND
NORTH OF THE STATE. A 1029 MB HIGH CENTERED NEAR 35N175W IS
BUILDING EASTWARD BEHIND THE FRONT. DRY AND STABLE CONDITIONS
PREVAIL ALOFT...WITH THE STATE ALONG THE NORTHWEST PERIPHERY OF A
MID LEVEL RIDGE CENTERED A COUPLE HUNDRED MILES SOUTHEAST OF THE
BIG ISLAND. THE 00Z HILO SOUNDING REFLECTED THE DEEPER MOISTURE
PRESENT IN THAT AREA ALONG THE OLD FRONT...WITH THE INVERSION UP
AROUND 8000 FEET AND PWAT OF 1.33 INCHES. MEANWHILE THE 00Z LIHUE
SOUNDING FOUND A LOWER INVERSION BASED NEAR 5000 FEET AND PWAT OF
1.11 INCHES. MIMIC-TPW SATELLITE IMAGERY DEPICTS A NARROW RIBBON
OF SOMEWHAT ELEVATED MOISTURE ALONG THE APPROACHING FRONT TO OUR
NORTHWEST...OTHERWISE A GENERALLY DRY AIRMASS PREVAILS OVER THE
REGION WITH DEEP TROPICAL MOISTURE SUPPRESSED FAR TO THE SOUTH OF
THE STATE.

IN THE NEAR TERM...EXPECT WET CONDITIONS TO CONTINUE ACROSS THE
WINDWARD BIG ISLAND THROUGH MUCH OF THE NIGHT...WITH GENERALLY
DRY CONDITIONS ELSEWHERE. INCREASING TRADES MAY START TO GENERATE
SOME SHOWERS ACROSS WINDWARD SECTIONS OF THE SMALLER ISLANDS LATE
TONIGHT. THE EXISTING FORECAST APPEARS TO BE ON TRACK...AND NO
UPDATES ARE PLANNED FOR THIS EVENING.

THE FRONT/SHEAR LINE INITIALLY TO OUR NORTHWEST WILL CONTINUE
PUSHING SOUTHEAST OVERNIGHT...REACHING KAUAI ON SATURDAY AND
THEN CONTINUING TO PUSH SOUTHEAST THROUGH THE STATE SATURDAY NIGHT
AND SUNDAY. HIGH PRESSURE BUILDING TO OUR NORTH WILL CAUSE TRADE
WINDS TO BEGIN INCREASING OVER THE STATE EVEN AHEAD OF THE ARRIVAL
OF THE SHEAR LINE...WITH WINDS INCREASING FURTHER BEHIND IT. MODEL
SOUNDINGS AND HIGH-RESOLUTION WRF MODEL PLAN VIEW OUTPUT SHOW LOW
LEVEL WINDS INCREASING ABOVE 30 KNOTS ACROSS MANY AREAS FROM LATE
SATURDAY AFTERNOON THROUGH SATURDAY NIGHT AND INTO SUNDAY. MID
LEVEL RIDGING SHOULD MAINTAIN A RELATIVELY LOW AND STRONG
INVERSION DURING MOST OF THIS TIME...ALTHOUGH THE PASSAGE OF THE
LOW LEVEL CLOUD BAND ALONG THE SHEAR LINE MAY TEMPORARILY RAISE
AND WEAKEN THE INVERSION. A LOWER/STRONGER INVERSION WOULD HELP TO
ENHANCE THE STRONG TRADE WINDS...ESPECIALLY OVER FAVORED LEEWARD
AREAS WHERE WINDS WILL ACCELERATE DOWNSLOPE. THERE REMAINS A GOOD
CHANCE THAT WIND ADVISORIES WILL BE NEEDED FOR PORTIONS OF THE
STATE DURING THE WEEKEND...AND HIGH WIND WARNINGS FOR SELECT AREAS
CANNOT BE RULED OUT. WILL FURTHER CONSIDER THE ISSUANCE OF WIND
ADVISORIES WITH THE EARLY SATURDAY MORNING FORECAST PACKAGE.

OTHERWISE...THE INCREASING TRADES WILL SQUEEZE OUT AVAILABLE
LOW LEVEL MOISTURE AGAINST THE TERRAIN DURING THE WEEKEND.
DRY/STABLE CONDITIONS ALOFT SHOULD PREVENT HEAVY DOWNPOURS...BUT
PERSISTENT LIGHTER RAINS IN THE FAVORED WINDWARD TERRAIN COULD
GENERATE SOME DECENT LONGER-TERM RAINFALL TOTALS. THE STRENGTH
OF THE TRADES WILL CARRY SHOWERS AND AREAS OF LIGHT RAIN/DRIZZLE
OVER INTO SOME LEE AREAS AS WELL...ESPECIALLY THOSE JUST TO THE
LEE OF THE HIGHER TERRAIN. A DEVELOPING UPPER LEVEL TROUGH NEAR
170W WILL GENERATE ABUNDANT HIGH CLOUDINESS OVER THE REGION
SATURDAY NIGHT THROUGH SUNDAY NIGHT...AND WOULD EXPECT A CLOUDY
DAY FOR MOST AREAS ON SUNDAY.

THE SURFACE HIGH PASSING TO OUR NORTH WILL MAINTAIN STRONG/GUSTY
TRADE WINDS THROUGH MONDAY...THEN THE TRADES WILL GRADUALLY
DECREASE TUESDAY THROUGH WEDNESDAY AS THE HIGH WEAKENS AND SHIFTS
FURTHER TO THE EAST. EXPECT A TYPICAL WINDWARD SHOWER REGIME TO
PREVAIL. THE NEXT COLD FRONT SHOULD PASS NORTH OF THE STATE WITH
LITTLE EFFECT AROUND MIDWEEK...THEN A NEW WEAKER HIGH PASSING TO
OUR NORTH SHOULD MAINTAIN MODERATE TO LOCALLY BREEZY TRADES
THROUGH NEXT FRIDAY.

&&

.AVIATION...
REMNANT MOISTURE FROM AN OLD FRONTAL BAND CONTINUES TO LINGER NEAR
THE BIG ISLAND. THIS IS HELPING TO FUEL SHOWERS WITH MVFR AND ISOL
IFR CIGS/VIS NEAR AND OVER WINDWARD BIG ISLAND...INCLUDING PHTO.
SHOWERS ARE GENERALLY LOW TOPPED...WITH TOPS BETWEEN 6 AND 9KFT.
THIS AREA OF MOISTURE IS EXPECTED TO SLOWLY SLIDE SOUTH THROUGHOUT
THE NIGHT...HOWEVER MVFR CONDITIONS ARE LIKELY TO STICK AROUND
INTO THE MORNING. AIRMET SIERRA FOR MOUNTAIN OBSCURATION IS
POSTED.

FOR MAUI MOLOKAI AND OAHU...PASSING PERIODS OF TEMPO MVFR ARE LIKELY
OVER WINDWARD AREAS TONIGHT...AS SOME OF THE REMNANT MOISTURE
LINGERS NEAR THEM.

AS OF NOW...KAUAI REMAINS FAIRLY QUIET WITH ISOL MVFR IN PASSING
CLOUDS AND SHOWERS. HOWEVER...AS A SHEAR LINE APPROACHES FROM THE
NW...AN INCREASE IN CLOUD COVER AND NORTHEASTERLY WINDS WILL START
OCCURRING...AS EARLY AS LATE TONIGHT INTO EARLY TOMORROW MORNING.
AIRMET SIERRA WILL LIKELY BE NEEDED FOR MTN OBSCURATION OVER KAUAI
AT THAT TIME. ADDITIONALLY...AIRMET TANGO FOR LOW LEVEL TURB WILL
BE POSTED. AS THE SHEARLINE MOVES THROUGH THE ISLAND CHAIN...
POTENTIAL AIRMETS WILL BE EXPANDED AS NEEDED.

&&

.MARINE...
LONG PERIOD NORTHWEST SWELL HAS BEGUN TO ARRIVE AT BUOY 51101
DURING THE LAST FEW HOURS...AND APPEARS TO BE RUNNING MORE OR
LESS ON SCHEDULE COMPARED TO WAVEWATCH GUIDANCE. THIS SWELL
SHOULD REACH KAUAI BEFORE SUNRISE THEN CONTINUE BUILDING ACROSS
THE HAWAIIAN COASTAL WATERS THROUGH SATURDAY. A HIGH SURF ADVISORY
REMAINS IN EFFECT FOR NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS...AND WARNING LEVEL SURF APPEARS LIKELY FOR THESE AREAS
SATURDAY NIGHT INTO SUNDAY WHEN THE SWELL IS FORECAST TO PEAK.
THERE IS ALSO THE POTENTIAL FOR ADVISORY LEVEL SURF ALONG THE WEST
FACING SHORES OF THE BIG ISLAND FOR SATURDAY AFTERNOON AND
SATURDAY NIGHT.

ELSEWHERE...STRONG TRADE WINDS BUILDING ACROSS THE STATE DURING
THE WEEKEND WILL PRODUCE INCREASING SHORT-PERIOD SWELL AND SURF
ALONG EAST FACING SHORES...AND A HIGH SURF ADVISORY MAY BE NEEDED
FOR THOSE AREAS FROM SATURDAY NIGHT THROUGH MONDAY.

WITH STRONG TRADES EXPECTED DURING THE WEEKEND...A GALE WATCH
REMAINS IN EFFECT FOR THE TYPICALLY WINDIER AREAS AROUND MAUI
COUNTY AND THE BIG ISLAND. THIS MAY BE UPGRADED TO A GALE WARNING
EARLY SATURDAY...WITH A STRONG POSSIBILITY FOR PERIODS OF GALE
CONDITIONS IN THESE WATERS FROM SOMETIME SATURDAY AFTERNOON ALL
THE WAY THROUGH MONDAY. THE COMBINATION OF STRONG WINDS AND
BUILDING SEAS WITH A LARGE NORTHWEST SWELL WILL VERY LIKELY
PRODUCE SMALL CRAFT ADVISORY CONDITIONS ACROSS THE REMAINDER OF
THE HAWAIIAN COASTAL WATERS FROM SATURDAY THROUGH MONDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST SUNDAY FOR NORTH AND WEST FACING
SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF
MAUI.

GALE WATCH FROM SATURDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND
LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY FROM 6 AM TO NOON HST SATURDAY FOR PAILOLO
CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND
SOUTHEAST WATERS.

SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 PM HST MONDAY FOR
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD
WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD
WATERS-BIG ISLAND WINDWARD WATERS.

&&

DISCUSSION/MARINE...JACOBSON
AVIATION...EATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 3:47 PM HSTSmall Craft AdvisoryHFO7 days
Dec 13, 3:29 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao60 hr

Nearby

Gale Warnings in Hawaii, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.